MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 4X18IN 2-0 S/A UR-6 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 4X18IN 2-0 S/A UR-6 CR; SUTURE, ABSORBABLE, SYNTHETIC
Model Number D9142
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/09/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent the following information was requested, but unavailable: please provide the lot number for the involved device.No further information is available.
 
Event or Problem Description
It was reported that a patient underwent an orthopedic procedure on (b)(6) 2021 and suture was used.During the procedure, the suture was broken during use.Further details are not provided from the hp.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # : (b)(4).Date sent to the fda: 04/16/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Investigation summary : according to the information received, it was reported by a sales rep that, during an unknown surgery, the suture was broken during use.The product was returned to ethicon inc for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that a dispensed needle-suture of product code d9142 was received for evaluation.Upon visual inspection of the sample the swage and attachment area were noted to be as expected.The suture was examined along the strand and no defects, damage or suture breakage were noted.A functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records couldn¿t be reviewed as the batch number is unknown.The device performed without any defect noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.The product was returned to ethicon inc for evaluation.Visual inspection and functional test evaluation were conducted on the returned device.Visual analysis of the returned sample determined that a needle-suture piece and three detached needles of product code d9142 were received for evaluation.The product code is a control release and contains eight strands per packet.Upon visual inspection of the sample, the swage and attachment area was noted to be as expected in the detached needles and the needle suture piece.The suture was examined along the strand and the end was observed cut appears to be by use of the surgical instrument.Additionally, a functional test was performed and the tensile strength force was above the minimum requirement.The manufacturing records couldn¿t be reviewed as the batch number is unknown.The device performed without any defect noted.This report is not intended to deny that you experienced a problem with the device.There may have been other circumstances or issues that occurred during the use of the device that we were unable to duplicate during our laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.

Brand Name
VCL CT BRD VIO 4X18IN 2-0 S/A UR-6 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08876
MDR Report Key11426659
Report Number2210968-2021-02047
Device Sequence Number2843553
Product Code GAM
UDI-Device Identifier10705031032163
UDI-Public10705031032163
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD9142
Device Catalogue NumberD9142
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2021
Initial Date Received by Manufacturer 02/12/2021
Supplement Date Received by Manufacturer03/22/2021
Initial Report FDA Received Date03/07/2021
Supplement Report FDA Received Date04/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1